Short Answer: If you accidentally swallowed buprenorphine, it is unlikely to be harmful but will reduce the effectiveness of the medication.
Buprenorphine is a medication typically used to treat opioid addiction.
It is an opioid partial agonist, which means it can produce effects such as euphoria and relaxed breathing at low to moderate doses, but these effects are weaker than those of full opioid agonists like heroin.
If you accidentally swallow buprenorphine, it is unlikely to be harmful, but it will make the medicine much less effective because of the “first-pass metabolism” where only a small amount of the medicine will be absorbed into your bloodstream.
This is because it contains buprenorphine as the active ingredient.
Buprenorphine can produce effects such as euphoria and relaxed breathing at low to moderate doses, but these effects are weaker than those of full opioid agonists.
It is quite uncommon to swallow buprenorphine because it is usually administered as a tablet that dissolves under the tongue, and it should not be chewed or swallowed.
You can contact a healthcare professional for advice if you have accidentally swallowed buprenorphine, especially if you experience any adverse effects.
However, it is generally not considered harmful.
To avoid accidental swallowing, follow the instructions provided by your doctor or pharmacist on how to properly take buprenorphine.
Ensure that the tablet is placed under the tongue and allowed to dissolve completely without chewing or swallowing.
Finally, remember, buprenorphine is a medication that should be used only as directed by a healthcare professional to ensure its effectiveness and safety.